Alert archive / Alabama / Freeze Watches in 2021
Freeze Watch 3, NWS Birmingham, AL
NWS Birmingham, AL issued this freeze watch at Nov 12, 2021, 2:51 AM CST for 39 counties in Alabama. It took effect at Nov 13, 2021, 9:00 PM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Nov 12, 2021, 2:51 AM CST (08:51 UTC)
- In effect from
- Nov 13, 2021, 9:00 PM CST
- Expired
- Nov 13, 2021, 3:21 AM CST
- In force
- Issued by
- NWS Birmingham, AL
All 39 counties
Autauga County, AL, Barbour County, AL, Bibb County, AL, Blount County, AL, Bullock County, AL, Calhoun County, AL, Chambers County, AL, Cherokee County, AL, Chilton County, AL, Clay County, AL, Cleburne County, AL, Coosa County, AL, Dallas County, AL, Elmore County, AL, Etowah County, AL, Fayette County, AL, Greene County, AL, Hale County, AL, Jefferson County, AL, Lamar County, AL, Lee County, AL, Lowndes County, AL, Macon County, AL, Marengo County, AL, Marion County, AL, Montgomery County, AL, Perry County, AL, Pickens County, AL, Pike County, AL, Randolph County, AL, Russell County, AL, Shelby County, AL, St. Clair County, AL, Sumter County, AL, Talladega County, AL, Tallapoosa County, AL, Tuscaloosa County, AL, Walker County, AL, Winston County, AL
The radar
The Birmingham radar (KBMX), 22 km from the middle of the area, began a volume at 08:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 8.9 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 727 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- -92 m²/s²
- 0-3 km storm-relative helicity
- -66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
252 WWUS74 KBMX 120851 NPWBMX URGENT - WEATHER MESSAGE National Weather Service Birmingham AL 251 AM CST Fri Nov 12 2021 ALZ011>015-017>050-121800- /O.NEW.KBMX.FZ.A.0003.211114T0300Z-211114T1400Z/ /O.CON.KBMX.FG.Y.0015.000000T0000Z-211112T1400Z/ Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun- Cherokee-Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair- Talladega-Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton- Coosa-Tallapoosa-Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore- Montgomery-Macon-Bullock-Lee-Russell-Pike-Barbour- Including the cities of Hamilton, Sulligent, Vernon, Fayette, Double Springs, Jasper, Oneonta, Gadsden, Anniston, Centre, Heflin, Carrollton, Tuscaloosa, Birmingham, Hoover, Columbiana, Pelham, Alabaster, Pell City, Moody, Talladega, Sylacauga, Ashland, Roanoke, Livingston, Eutaw, Greensboro, Moundville, Marion, Centreville, Clanton, Rockford, Alexander City, Dadeville, Valley, Lanett, Lafayette, Demopolis, Linden, Selma, Prattville, Fort Deposit, Hayneville, Wetumpka, Tallassee, Montgomery, Tuskegee, Union Springs, Auburn, Opelika, Phenix City, Troy, and Eufaula 251 AM CST Fri Nov 12 2021 ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 8 AM CST THIS MORNING... ...FREEZE WATCH IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY MORNING... * WHAT...For the Dense Fog Advisory, visibility one quarter mile or less in dense fog. For the Freeze Watch, sub-freezing temperatures as low as 29 possible. * WHERE...All of Central Alabama. * WHEN...For the Dense Fog Advisory, until 8 AM CST this morning. For the Freeze Watch, 9 PM CST Saturday through 8 AM CST Sunday. * IMPACTS...Hazardous driving conditions due to low visibility. Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... If driving, slow down, use your headlights, and leave plenty of distance ahead of you. Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$
3 follow-up statements
382 WWUS74 KBMX 121412 NPWBMX URGENT - WEATHER MESSAGE National Weather Service Birmingham AL 812 AM CST Fri Nov 12 2021 ALZ011>015-017>050-122100- /O.EXP.KBMX.FG.Y.0015.000000T0000Z-211112T1400Z/ /O.CON.KBMX.FZ.A.0003.211114T0300Z-211114T1400Z/ Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun- Cherokee-Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair- Talladega-Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton- Coosa-Tallapoosa-Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore- Montgomery-Macon-Bullock-Lee-Russell-Pike-Barbour- Including the cities of Hamilton, Sulligent, Vernon, Fayette, Double Springs, Jasper, Oneonta, Gadsden, Anniston, Centre, Heflin, Carrollton, Tuscaloosa, Birmingham, Hoover, Columbiana, Pelham, Alabaster, Pell City, Moody, Talladega, Sylacauga, Ashland, Roanoke, Livingston, Eutaw, Greensboro, Moundville, Marion, Centreville, Clanton, Rockford, Alexander City, Dadeville, Valley, Lanett, Lafayette, Demopolis, Linden, Selma, Prattville, Fort Deposit, Hayneville, Wetumpka, Tallassee, Montgomery, Tuskegee, Union Springs, Auburn, Opelika, Phenix City, Troy, and Eufaula 812 AM CST Fri Nov 12 2021 ...FREEZE WATCH REMAINS IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY MORNING... ...DENSE FOG ADVISORY HAS EXPIRED... * WHAT...Sub-freezing temperatures as low as 31 possible. * WHERE...All of Central Alabama. * WHEN...For the Freeze Watch, 9 PM CST Saturday through 8 AM CST Sunday. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$
213 WWUS74 KBMX 121918 NPWBMX URGENT - WEATHER MESSAGE National Weather Service Birmingham AL 118 PM CST Fri Nov 12 2021 ALZ011>015-017>050-131200- /O.CON.KBMX.FZ.A.0003.211114T0300Z-211114T1400Z/ Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun- Cherokee-Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair- Talladega-Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton- Coosa-Tallapoosa-Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore- Montgomery-Macon-Bullock-Lee-Russell-Pike-Barbour- Including the cities of Hamilton, Sulligent, Vernon, Fayette, Double Springs, Jasper, Oneonta, Gadsden, Anniston, Centre, Heflin, Carrollton, Tuscaloosa, Birmingham, Hoover, Columbiana, Pelham, Alabaster, Pell City, Moody, Talladega, Sylacauga, Ashland, Roanoke, Livingston, Eutaw, Greensboro, Moundville, Marion, Centreville, Clanton, Rockford, Alexander City, Dadeville, Valley, Lanett, Lafayette, Demopolis, Linden, Selma, Prattville, Fort Deposit, Hayneville, Wetumpka, Tallassee, Montgomery, Tuskegee, Union Springs, Auburn, Opelika, Phenix City, Troy, and Eufaula 118 PM CST Fri Nov 12 2021 ...FREEZE WATCH REMAINS IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY MORNING... * WHAT...Temperatures 29 to 32 degrees. * WHERE...All of Central Alabama. * WHEN...For the Freeze Watch, 9 PM CST Saturday through 8 AM CST Sunday. * IMPACTS...Freeze conditions could kill sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above-ground pipes to protect them from freezing. && $$
457 WWUS74 KBMX 130921 NPWBMX URGENT - WEATHER MESSAGE National Weather Service Birmingham AL 321 AM CST Sat Nov 13 2021 ALZ011>015-017>050-132200- /O.UPG.KBMX.FZ.A.0003.211114T0300Z-211114T1400Z/ /O.NEW.KBMX.FZ.W.0003.211114T0300Z-211114T1400Z/ Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun- Cherokee-Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair- Talladega-Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton- Coosa-Tallapoosa-Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore- Montgomery-Macon-Bullock-Lee-Russell-Pike-Barbour- Including the cities of Hamilton, Sulligent, Vernon, Fayette, Double Springs, Jasper, Oneonta, Gadsden, Anniston, Centre, Heflin, Carrollton, Tuscaloosa, Birmingham, Hoover, Columbiana, Pelham, Alabaster, Pell City, Moody, Talladega, Sylacauga, Ashland, Roanoke, Livingston, Eutaw, Greensboro, Moundville, Marion, Centreville, Clanton, Rockford, Alexander City, Dadeville, Valley, Lanett, Lafayette, Demopolis, Linden, Selma, Prattville, Fort Deposit, Hayneville, Wetumpka, Tallassee, Montgomery, Tuskegee, Union Springs, Auburn, Opelika, Phenix City, Troy, and Eufaula 321 AM CST Sat Nov 13 2021 ...FREEZE WARNING IN EFFECT FROM 9 PM THIS EVENING TO 8 AM CST SUNDAY... * WHAT...Temperatures 29 to 32 degrees expected. * WHERE...All of Central Alabama. * WHEN...From 9 PM this evening to 8 AM CST Sunday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ 08
What forecasters said that day
The local office's own words before this freeze watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this freeze watch went out at Nov 11, 10:49 PM CST, 4 hours 2 minutes earlier.
Area forecast discussion, Nov 11, 10:49 PM CST, 4 hours 2 minutes before
Area Forecast Discussion National Weather Service Birmingham AL 1049 PM CST Thu Nov 11 2021 .UPDATE... Evening Update and 06Z Aviation. && .SHORT TERM... /Updated at 1039 PM CST Thu Nov 11 2021/ The latest satellite depicts the cold front approaching Montgomery and Heflin. The front will continue east and southeast and exit before sunrise. A band of lower clouds was developing along and just ahead of the front, then virtually clear behind it. Most locations in Central Alabama had rain this afternoon and had very little breaks in the clouds before sunset. With the saturated ground and cooling, fog should become widespread. The Fog Product and surface observations have parts of west and northwest areas 1/2 mile visibility or less at this writing. Issued a Dense Fog Advisory earlier this evening have have roughly the northwest two thirds included. This may need to be expanded southeastward but will monitor trend after midnight. The fog should mix out between 8-9 am with mostly clear conditions on Friday. Temperature trends remain on target from the last tweak, so lows from 39 to 55 degrees overnight and highs Friday in the 60s and 70s. 75 Previous short-term discussion: /Updated at 0555 PM CST Thu Nov 11 2021/ Pre-frontal trough was located from just east of Wedowee to near Shorter. All of the convection is located along this boundary. A few storms may produce some gusty winds to near 30 mph of so, but mainly just a relatively brief shower. The cold front was located some 60-90 miles behind the trough and both of these features will continue east south and exit the area around midnight. Drier air filters in behind the front and the depth of this drying and timing overnight will be a factor. With most areas receiving rain, we will have a moist ground and cooler conditions moving in. It appears that ground fog will develop late tonight and some of the fog may become dense with visibilities below 1 mile at times. Added mention in the HWO overnight. 75 .LONG TERM... /Updated at 0212 PM CST Thu Nov 11 2021/ Friday night through Wednesday. Only minor changes made to the extended forecast. Lowered temperatures Sunday morning a degree or two and it is looking more likely we will see a widespread freeze for at least the northern half of Alabama. 58/rose Previous long-term discussion: /Updated at 0156 AM CST Thu Nov 11 2021/ Friday night through Wednesday. A shortwave will rotate around the base of a larger trough over the eastern CONUS on Friday night, pushing a cold front through the forecast area. With strong cold advection in place, temperatures on Saturday afternoon will only reach the 50s northwest of I-85. As high pressure settles in Saturday night, temperatures should fall into the 30 to 35 degree range early Sunday morning. Yet another shortwave will rotate around the larger trough on Sunday, leading to westerly low-level flow and an upward trend in temperatures across the western and northern counties. Dry conditions will continue for Monday and Tuesday with high pressure in place. A warming trend should commence on Tuesday as heights rise and mid-level flow becomes more zonal. The next weather system is expected approach the Mississippi River on Wednesday, bringing southerly low-level flow to the region. 87/Grantham && .AVIATION... 06Z TAF Discussion. Saturated ground conditions, clearing skies, and many locations seeing winds reduced to near calm will result in areas of fog. The fog will reduce visibilities to 1/2 mile or less at times. These conditions will spread from northwest to southeast overnight. Several terminals will become impacted by 08-10z or sooner. Winds will become light and variable early Friday with the fog mixing out sometime around 14-15z. Note: AMD NOT SKED is appended at KBHM due to ASOS power loss until further notice. 75 && .FIRE WEATHER... Mostly clear and less humid conditions Friday and Saturday. A re- enforcing shot of colder air will arrive Friday evening will and produce gusty northwest winds. 58/rose && .PRELIMINARY POINT TEMPS/POPS... Gadsden 42 66 37 53 30 / 10 0 0 0 0 Anniston 45 68 40 55 32 / 30 0 0 0 0 Birmingham 44 67 38 53 32 / 10 0 0 0 0 Tuscaloosa 43 67 39 54 33 / 0 0 0 0 0 Calera 46 68 41 54 33 / 10 0 0 0 0 Auburn 50 69 43 58 35 / 90 0 0 0 0 Montgomery 50 72 42 60 34 / 70 0 0 0 0 Troy 50 72 42 60 35 / 80 0 0 0 0 && .BMX WATCHES/WARNINGS/ADVISORIES/... Dense Fog Advisory until 8 AM CST Friday for the following counties: Autauga...Bibb...Blount...Calhoun...Cherokee... Chilton...Clay...Cleburne...Coosa...Dallas...Etowah...Fayette... Greene...Hale...Jefferson...Lamar...Marengo...Marion...Perry... Pickens...Shelby...St. Clair...Sumter...Talladega...Tuscaloosa... Walker...Winston. &&
Hazardous weather outlook, Nov 11, 2:49 PM CST, 12 hours 2 minutes before
Hazardous Weather Outlook National Weather Service Birmingham AL 249 PM CST Thu Nov 11 2021 ALZ011>015-017>050-130000- Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee- Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega- Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa- Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon- Bullock-Lee-Russell-Pike-Barbour- 249 PM CST Thu Nov 11 2021 This Hazardous Weather Outlook is for the counties served by the National Weather Service office in Birmingham. .DAY ONE...Outlook through Tonight. Fog will likely develop after midnight with visibilities less than one mile at times. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Freezing temperatures are possible late Saturday night and into early Sunday morning across the northern portions of Central Alabama. .SPOTTER INFORMATION STATEMENT... Activation of storm spotters and emergency management is not expected at this time.
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 11, 9:18 PM CST | Dense Fog Advisory | BMX | Autauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more | 11 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.